I am 13 years old, and have been on Accutane for about 20 days. For about 3 or 4 years i have had mild acne. My skin seems to be getting worse, and I have been getting chapped lips and dry skin. About how long does it take for this drug to work?
21 Jun 2010
I have read where this medication often takes the whole course of treatment to get rid of acne and that it actually makes the acne worse first. If you only have mild acne, ask your doctor if you can try antibiotics, stronger facial cleansers, and peeling agents instead of the accutane. It really should be used as a last resort, it is an awfully strong medicine with super bad side effects, as you are witnessing with the chapped lips. If you are female, even birth control pills would be safer.Make sure your hands are really clean whenever you have to touch your face. Make sure your hair is really clean, you may even have to start washing it twice a day. The oil from your scalp and the hair can contain many bacteria that can inflame acne and make it much worse. You have the right to talk to the pharmacist about your concerns about accutane. Pharmacist know more about medications than doctors, medications are all they do, they don't treat illness. Ask the pharmacist if he or she would be willing to take accutane themselves.
- Accutane Information for Consumers
- Accutane Information for Healthcare Professionals (includes dosage details)
- Side Effects of Accutane (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Acne - gets worse cyclically based on hormonal fluctuations, lack of sleep etc. Would Accutane help?
Can you take accutane if you don't have the cysts but just have chronically clogged pores, black heads and occasional white heads? I have had ...
2 answers • 4 Sep 2010
... it five years ago). I haven't seen any results yet. My skin is extremely dry,yet I still have breakouts.I also have severe blemishes. From ...
1 answer • 5 Jan 2011
I am starting Accutane, but I have a lot of red spots on my face from previous acne. I usually use retin A or another OTC treatment to fade these ...
1 answer • 28 Jan 2013
My daughter has been taking Accutane since 10 days ago and her acne seems to be getting worse instead of better.
2 answers • 23 May 2013